Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 34, NWS Springfield, MO

May 23, 2005McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2005, 1:24 AM CDT for McDonald County, Newton County, Missouri. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2005, 1:24 AM CDT (06:24 UTC)
Expired
May 23, 2005, 2:30 AM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 1:25 AM CDTTSTM WND DMG5 S Neosho, MO6 TO 8 FOOT LONG BRANCHES DOWN ALONG HIGHWAY 71 BETWEEN NEOSHO AND ANDERSON.
May 23, 1:50 AM CDTTSTM WND DMGGoodman, MOTREES DOWN...INCLUDING ONE ON A VEHICLE.
May 23, 1:50 AM CDTTSTM WND DMGPineville, MOTREE DOWN ALONG HIGHWAY 71.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 10:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2529 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 230624
SVRSGF
MOC119-145-230730-
/O.NEW.KSGF.SV.W.0034.050523T0624Z-050523T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT MON MAY 23 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN MISSOURI.
  NEWTON COUNTY IN MISSOURI.

* UNTIL 230 AM CDT.

* AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SENECA...OR 11 MILES WEST OF NEOSHO...AND MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR NEOSHO BY 145 AM CDT.
  6 MILES NORTHEAST OF GOODMAN BY 150 AM CDT.
  6 MILES SOUTHWEST OF FAIRVIEW BY 225 AM CDT.

THE TOWNS OF RACINE...STELLA AND ROCKY COMFORT ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3705 9449 3683 9462 3659 9462 3653 9427
      3654 9409 3691 9407

$$

LINDENBERG
4 follow-up statements
000 
WWUS53 KSGF 230639
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CDT MON MAY 23 2005

MOC119-145-230730-
/O.CON.KSGF.SV.W.0034.000000T0000Z-050523T0730Z/
NEWTON MO-MCDONALD MO-
139 AM CDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD AND NEWTON
COUNTIES UNTIL 230 AM CDT...

AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF PINEVILLE...OR 14 MILES NORTH OF BELLA
VISTA...AND MOVING SOUTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PINEVILLE BY 145 AM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3692 9431 3692 9460 3652 9460 3651 9433
      3652 9409 3691 9407

$$

LINDENBERG
000 
WWUS53 KSGF 230647
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 AM CDT MON MAY 23 2005

MOC119-145-230730-
/O.CON.KSGF.SV.W.0034.000000T0000Z-050523T0730Z/
NEWTON MO-MCDONALD MO-
147 AM CDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD AND NEWTON
COUNTIES UNTIL 230 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF PINEVILLE...OR 13 MILES NORTH OF BELLA
VISTA...AND MOVING SOUTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MCDONALD
AND SOUTHERN NEWTON COUNTIES...INCLUDING THE TOWN OF POWELL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3692 9431 3692 9460 3652 9460 3651 9433
      3652 9409 3691 9407

$$

LINDENBERG
000 
WWUS53 KSGF 230702
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 AM CDT MON MAY 23 2005

MOC145-230711-
/O.CAN.KSGF.SV.W.0034.000000T0000Z-050523T0730Z/
NEWTON MO-
201 AM CDT MON MAY 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY HAS BEEN
CANCELLED...

AT 200 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 3674 9431 3678 9460 3651 9461 3651 9433
      3652 9409 3674 9409

$$

MOC119-230730-
/O.CON.KSGF.SV.W.0034.000000T0000Z-050523T0730Z/
MCDONALD MO-
201 AM CDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD COUNTY UNTIL
230 AM CDT...

AT 200 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED 9 MILES WEST OF WASHBURN...OR 11 MILES NORTH OF PEA
RIDGE...AND MOVING SOUTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MCDONALD
COUNTY...INCLUDING THE TOWN OF POWELL.

THIS STORM HAS PRODUCED NUMEROUS REPORTS OF WIND DAMAGE IN THE TOWN 
OF GOODMAN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3674 9431 3678 9460 3651 9461 3651 9433
      3652 9409 3674 9409

$$

LINDENBERG
000 
WWUS53 KSGF 230729
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT MON MAY 23 2005

MOC119-230738-
/O.EXP.KSGF.SV.W.0034.000000T0000Z-050523T0730Z/
MCDONALD MO-
228 AM CDT MON MAY 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3674 9431 3678 9460 3651 9461 3651 9433
      3652 9409 3674 9409

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:48 AM CDT, 36 minutes earlier.

Area forecast discussion, May 23, 12:48 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT MON MAY 23 2005

.DISCUSSION...

...MESOSCALE CONVECTIVE DISCUSSION...

VERY LARGE MCS HAS EXPLODED OVER SRN KS DURING THE LATE
EVENING...WITH IR SATELLITE IMAGERY NOW INDICATING CLOUD TOPS OVER A
WIDE AREA APPROACHING -80C. IN A SITUATION VERY SIMILAR TO LAST
NIGHT OVER SW IA/NE MO...STRONG LOW LEVEL JET ORTHOGONAL TO
QUASI-STATIONARY FRONTAL ZONE HAS FINALLY REALIZED AN ENVIRONMENT
WITH EXTREME ELEVATED INSTABILITY GREATER THAN 3000 J/KG. ALTHOUGH A
FEW STORMS MANAGED TO ACQUIRE HP SUPERCELL CHARACTERISTICS AND
DEVIATE STRONGLY TO THE RIGHT OF THE MEAN FLOW...MUCH OF THE
REMAINING ACTIVITY CONTINUES TO DEVELOP IN A NEARLY STATIONARY
WNW-ESE LINE. ORIENTATION OF SHEAR VECTORS SUGGESTS THAT STORMS WILL
CONTINUE TO DEVELOP UPSTREAM OVER SOUTH CENTRAL KANSAS AND ADVECT
EASTWARD ALONG THE BOUNDARY WITH THE MEAN FLOW.

ENVIRONMENT CHARACTERIZED BY LARGE MUCAPES...PRECIPITABLE WATERS
APPROACHING 2 INCHES...AND SURFACE DEWPOINTS NEAR 70F SUGGESTS THAT
A SIGNIFICANT FLASH FLOOD EVENT COULD BE UNFOLDING. HAVE ISSUED A
FLASH FLOOD WATCH FOR MOST OF SOUTHWEST MISSOURI AND EXTREME
SOUTHEAST KANSAS UNTIL 10 AM (COUNTIES OUTLINED IN WWA SECTION
BELOW).

REGARDING SEVERE THUNDERSTORM WATCH #312...OVERLAPPING UPDRAFTS
WITHIN THE QUASI-LINEAR BAND OF CONVECTION WOULD LIMIT THE OVERALL
HAIL THREAT TO AROUND QUARTER SIZE. HOWEVER...ANY STORMS THAT COULD
DEVELOP SOUTH OF THIS LINE OVER EXTREME SOUTHWEST MO COULD QUICKLY
ACQUIRE SUPERCELL CHARACTERISTICS AND PRODUCE UP TO GOLF BALL SIZE
HAIL. GIVEN PRESENCE OF A SIGNIFICANT DRY LAYER AROUND 800MB ON THE
00Z KSGF SOUNDING...SIGNIFICANT WATER LOADING COULD ALSO LEAD TO
LOCALIZED WIND DAMAGE ALONG THE AR/OK BORDER WHERE SURFACE BASED
INVERSION REMAINS WEAK AT BEST.

PUBLIC FORECAST DISCUSSION WILL BE ISSUED LATER THIS MORNING.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH UNTIL 10 AM FOR BARTON...JASPER...NEWTON...
LAWRENCE...CHRISTIAN...  MCDONALD...BARRY...STONE AND TANEY COUNTIES.
.KS...FLASH FLOOD WATCH UNTIL 10 AM FOR CRAWFORD AND CHEROKEE
COUNTIES.

BOOKBINDER
Hazardous weather outlook, May 22, 10:19 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT SUN MAY 22 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1019 PM CDT SUN MAY 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

SEVERE THUNDERSTORMS WITH LARGE HAIL UP GOLFBALL SIZE AND WIND GUSTS TO
60 MPH.

  AREAS AFFECTED AND TIMING:

ALL OF FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTH OF A FORT SCOTT...TO
NEVADA...TO BOLIVAR...TO WEST PLAINS LINE THROUGH 6 AM MONDAY.

  DISCUSSION:

ELEVATED THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP TONIGHT
OVER SOUTHEAST KANSAS AND TRACK EAST...SOUTHEASTWARD INTO FAR
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. JUST ABOVE THE
SURFACE...THE ATMOSPHERE ACROSS SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI WAS VERY UNSTABLE THIS EVENING...AND AS THE STORMS TRACK
INTO THIS REGION...THEY WILL LIKELY BE CAPABLE OF PRODUCING VERY
LARGE HAIL UP TO THE SIZE OF GOLFBALLS. WIND GUSTS TO 60 MPH ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 11 PM AND 5 AM
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BROWNING

In the hours before

Special weather statement, May 22, 11:43 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT SUN MAY 22 2005

KSZ097-101-MOZ077-088-230545-
BARTON-CHEROKEE-CRAWFORD-JASPER-
1143 PM CDT SUN MAY 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CHEROKEE...CRAWFORD AND
JASPER COUNTIES UNTIL 1245 AM CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF GIRARD...OR 9 MILES WEST OF
PITTSBURG...AND MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT
Local storm report, May 23, 12:01 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT MON MAY 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             PITTSBURG               37.42N 94.70W
05/23/2005  1.00 INCH        CRAWFORD           KS   CO-OP OBSERVER

BOOKBINDER
Special weather statement, May 23, 12:18 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT MON MAY 23 2005

MOZ101-230615-
MCDONALD-
1218 AM CDT MON MAY 23 2005

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 115 AM
CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN...OR 13 MILES
SOUTH OF NEOSHO...AND MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Special weather statement, May 23, 12:21 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT MON MAY 23 2005

MOZ094-102-230615-
BARRY-LAWRENCE-
1221 AM CDT MON MAY 23 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND LAWRENCE COUNTIES UNTIL
115 AM CDT...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PIERCE CITY...OR 9 MILES NORTHWEST OF
MONETT...AND MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR PIERCE CITY BY 1230 AM CDT.
  NEAR MONETT BY 1240 AM CDT.
  NEAR VERONA BY 1255 AM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Local storm report, May 23, 12:55 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 AM CDT MON MAY 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             SARCOXIE                37.07N 94.12W
05/23/2005  1.00 INCH        JASPER             MO   PUBLIC

BOOKBINDER
Special weather statement, May 23, 1:14 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 AM CDT MON MAY 23 2005

MOZ093-230715-
NEWTON-
114 AM CDT MON MAY 23 2005

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 215 AM CDT...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEOSHO...AND MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR NEOSHO BY 120 AM CDT.
  NEAR GRANBY BY 130 AM CDT.
  NEAR FAIRVIEW BY 200 AM CDT.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:05 AM CDTSevere Thunderstorm WarningSGFJasper54 min
May 23, 12:19 AM CDTFlash Flood WarningSGFJasper6 hr
May 23, 1:53 AM CDTSevere Thunderstorm WarningSGFBarry52 min
May 23, 1:56 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
May 23, 2:05 AM CDTSevere Thunderstorm WarningSGFNewton26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.